MAUDE Adverse Event Report: SYNTHES GMBH 2.7MM TI VA LCP CLAVICLE PLATE LATERAL/ CS2/ LEFT/ STERILE; PLATE, FIXATION, BONE

SYNTHES GMBH 2.7MM TI VA LCP CLAVICLE PLATE LATERAL/ CS2/ LEFT/ STERILE; PLATE, FIXATION, BONE
Catalog Number 04.112.612S
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Nonunion/Delayed-union Bone Fracture (2369)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2023, the patient underwent an unknown surgery for a fracture of the left clavicle shaft.After the surgery, 2 out of 4 screws which had been inserted into proximal broke off.The proximal part of the plate bounced up, and the fracture site became poor reduction state.The patient refused to have a revision surgery, so the patient was under observation for about a year.As pseudarthrosis occurred and ct imaging did not show bone union, all the plate and screws were removed, and a revision surgery was performed with a competitor¿s clavicle plate on (b)(6) 2024.The revision surgery was completed successfully with no surgical delay.The surgeon commented as follows: because the plate was short and barely fixed with just 4 screws each across the fracture, it is thought that stress was concentrated on the screws, leading to the fracture.However, if the plate used in the initial surgery had been a 3.5mm standard, it would not have led to this case of breakage.This report involves one (1) 2.7mm ti va lcp clavicle plate lateral/ cs2/ left/ sterile.This is report 1 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: d9: complainant part is not expected to be returned for manufacturer review/investigation.D10 therapy date: on (b)(6) 2023.E3: reporter is a j&j employee.H3, h4, h6: manufacturing location: elmira / packaged, sterilized and released by: monument release to warehouse date: 08-mar-2022 expiration date: 01-feb-2032 part number: 04.112.612s, ti segmental shaft plate lateral/left/medium-sterile lot number: 668p029 (sterile) note: plate was manufactured by elmira; lot number 646p256.Parts were packaged, sterilized, and released by monument.Production order traveler met all inspection acceptance criteria.Packaging label log (pll) lmd was reviewed and determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.This lot met all visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.H6 component code: g07002 (appropriate term/code not available) used to capture no findings available due to no product returned.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.7MM TI VA LCP CLAVICLE PLATE LATERAL/ CS2/ LEFT/ STERILE
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key19458354
Report Number8030965-2024-07038
Device Sequence Number20826298
Product Code HRS
UDI-Device Identifier07612334214294
UDI-Public07612334214294
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K203414
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04.112.612S
Device Lot Number668P029
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/07/2024
Initial Report FDA Received Date06/04/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - SCREWS: LOCKING; UNK - SCREWS: LOCKING
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR
Patient SexMale